MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING; SCREWDRIVERS
Catalog Number 03.010.110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, it was found out that during inspection, the screwdriver was broken.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 03.010.110, lot: 6060698.Manufacturing location: brandywine, manufacturing date: jan 08, 2009.No non conformance reports were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified the condition of a malformed distal stardrive tip, which does not agree with the reported complaint condition of a broken screwdriver.The distal edges of the stardrive tip are malformed, but no fragments are missing.The handle is intact with no damage.Therefore this complaint is confirmed for post manufacturing damage/deformation of the shaft tip but not confirmed for the reported condition of breakage.Received condition does not agree with complaint description as the reported condition is broke and received condition is malformed.Document/specification review: relevant design drawings were reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: a dimensional inspection of the stardrive feature could not be obtained due to the deformation.The inside diameter at the damaged distal star drive tip measured ø3.30mm at cq (gp29) which is within specification of ø3.3mm +0.1/-0mm per shaft component design drawing.The shaft outside diameter just proximal to the damaged distal star drive tip measured ø7.49mm at cq (calipers ca215p) which is within specification of ø7.5mm +/-0.1mm per shaft component design drawing.The overall length of the returned screwdriver measured 299.84mm at cq (calipers ca472) which is within specification of ø300mm +/-2.0mm.Material analysis: the design specified that shaft to be manufactured from 1.4028 (465 ph material) and heat treated.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.Conclusion: a definitive root cause for the post manufacturing deformation on the returned 9 year old reusable screwdriver could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER T40/SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8081608
Report Number2939274-2018-55016
Device Sequence Number2357278
Product Code HXX
UDI-Device Identifier10886982067821
UDI-Public(01)10886982067821
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.110
Device Lot Number6060698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1